MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty occurred.A 3.0 x 220 x 90 (4f) sterling balloon was selected for use.During removal, the guide broke making the removal of the balloon impossible.The hospitalization took longer as the patient was given local anesthesia and additional surgical intervention was reformed to remove the guide.
 
Event or Problem Description
It was reported that removal difficulty occurred.A 3.0x220x90 (4f) sterling balloon was selected for use.During removal, the guide broke making the removal of the balloon impossible.The hospitalization took longer as the patient was given local anesthesia and additional surgical intervention was reformed to remove the guide.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.The proximal portion of the device was missing.Approximately 175mm of the distal portion was returned.The inner shaft was separated 30mm from the tip.There was blood in the balloon.The balloon had a circumferential tear 175mm from the tip.The was a longitudinal tear starting at the circumferential tear and extending 39mm distally.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10121090
Report Number2134265-2020-07318
Device Sequence Number19368811
Product Code LIT
UDI-Device Identifier08714729860181
UDI-Public08714729860181
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2021
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0024596560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date08/04/2020
Patient Sequence Number1